MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Speech Disorder (4415)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that aphasia is related to tumor progression and unrelated to optune therapy.Aphasia was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (11% and 8% in optune/tmz and tmz arms respectively) and is a known complication of the underlying disease (gbm).
 
Event or Problem Description
A 52 year old male patient with newly diagnosed glioblastoma began optune therapy on (b)(6) 2022.On (b)(6) 2023, novocure was informed that the patient was scheduled for an unspecified surgery on (b)(6) 2023.Optune therapy was temporarily discontinued.On (b)(6) 2023, the prescribing physician reported the patient experienced worsening expressive aphasia and on an unspecified date, underwent a craniotomy and resection.On (b)(6) 2022, brain mri and rcbv (relative cerebral blood volume), demonstrated enhancement along the surgical cavity compared to prior mri on (b)(6) 2022.Suspected combination of treatment effect from radiation and potential tumor progression.The physician assessed the cause of the event to be a combination of factors including underlying disease, disease/tumor progression, and optune therapy.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16284973
Report Number3010457505-2023-00223
Device Sequence Number20088475
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN; BEVACIZUMAB; LEVETIRACETAM; ONDANSETRON; PANTOPRAZOLE; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight97 KG